Azathioprine

dillydream
dillydream Member Posts: 75
I was started on 25mg of Azathioprine for my Psoriatic Arthritis twenty days ago. I take it after my evening meal. My Rheumatologist has written to my GP advising her that the dose should be increased to 50mg after i have been on it for one month.
She started me on a low dose as I have had disastrous side effects from taking both Methotrexate and then Leflunomide. They both reduced my quality of life completely, without any relief of symptoms at all and I spent a great deal of last year in bed.
The Azothiaprine seemed to be going well until last night when three hours after i had taken it i felt very hot and nauseous. Then i began to feel as though i had a very heavy weight on the bridge of my nose and the left side of my throat.My skin felt as though it was being pricked by lots of needles. I had to go to bed and lie down i felt so strange.
I`m worried about taking a tablet tonight now. Was it just a one off. Is it just me panicking, or was it an allergic reaction?
I`m so afraid of being as ill as i was all last year. I only began to feel better when i was taken off the DMARDS>
The pain of Psoriatic Arthritis is enough to deal with without the added complications of being intolerant to the extra medication.
Any advice would be appreciated. :roll:

Comments

  • helpline_team
    helpline_team Posts: 2,786
    edited 30. Nov -1, 00:00
    Dear Dilly,

    I'm sorry to hear that you've had these difficulties over your medication in the past. It's really understandable that you may be wary now.

    The problem is where to get support that is appropriate to the situation. Our organisation can't offer you individual medical advice, so would need to make sure that you have been in touch with your rheumatology team. Because they are obviously needing to get your arthritis under control they will need you to give treatments a proper try, but would need to know if there is a chance that a drug may be causing you anxieties.

    One thing that can do if they suggest you stay on the drug, is to check in with a friend or member of your family, to come and check that you are ok if you do not ring them as per an agreement after a set time.
    I hope you get the support that puts your mind at rest.

    all the best
    Guy
  • dillydream
    dillydream Member Posts: 75
    edited 30. Nov -1, 00:00
    Thanks for your reply Guy.
    I will contact the team if i have a similar problem tonight. Today i am experiencing waves of nausea and hot flushes at the same time and then it subsides for a while before beginning again.
    I want to persevere and find something i can tolerate but i realise i am probably paranoid after the events of the last year.
    I should have said that i have a lovely and very supportive husband who looks after me and i know how lucky i am.
    Thanks again
    Dilly

    I'm sorry to hear that you've had these difficulties over your medication in the past. It's really understandable that you may be wary now.

    The problem is where to get support that is appropriate to the situation. Our organisation can't offer you individual medical advice, so would need to make sure that you have been in touch with your rheumatology team. Because they are obviously needing to get your arthritis under control they will need you to give treatments a proper try, but would need to know if there is a chance that a drug may be causing you anxieties.

    One thing that can do if they suggest you stay on the drug, is to check in with a friend or member of your family, to come and check that you are ok if you do not ring them as per an agreement after a set time.
    I hope you get the support that puts your mind at rest.

    all the best
    Guy[/quote] :D:D

Who's Online

5
5 Guests